Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 30, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 22, 2008, 3:48 AM CST for Pike County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2008, 3:48 AM CST (09:48 UTC)
- Expired
- Feb 22, 2008, 4:15 AM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 8:54 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 220948
TORLIX
MSC113-221015-
/O.NEW.KLIX.TO.W.0030.080222T0948Z-080222T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CST FRI FEB 22 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
* UNTIL 415 AM CST
* AT 347 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MCCOMB...
MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
RURAL PIKE COUNTY AT 400 AM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3121 9026 3112 9048 3125 9055 3130 9055
3138 9039 3137 9037 3137 9026 3136 9026
TIME...MOT...LOC 0948Z 243DEG 44KT 3125 9043
$$
241 follow-up statement
000
WWUS54 KLIX 221013
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 AM CST FRI FEB 22 2008
MSC113-221023-
/O.EXP.KLIX.TO.W.0030.000000T0000Z-080222T1015Z/
PIKE MS-
413 AM CST FRI FEB 22 2008
...THE TORNADO WARNING FOR NORTHERN PIKE COUNTY WILL EXPIRE AT 415 AM
CST...
THIS STORM HAS MOVED OUT OF PIKE COUNTY AND WEAKENED. THIS SHOULD
END THE SEVERE WEATHER THREAT FOR TODAY.
LAT...LON 3121 9026 3112 9048 3125 9055 3130 9055
3138 9039 3137 9037 3137 9026 3136 9026
TIME...MOT...LOC 1013Z 243DEG 44KT 3139 9011
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 9:33 PM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Feb 21, 9:33 PM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 933 PM CST THU FEB 21 2008 .UPDATE... UPDATED ZONES TO INCLUDE TORNADO WATCH NUMBER 72 WHICH INCLUDES PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI GENERALLY ALONG AND NORTH OF A LINE FROM MORGAN CITY TO HAMMOND TO BOGALUSA. MORE INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER CAN BE FOUND IN THE HAZARDOUS WEATHER OUTLOOK. FORECAST THINKING HAS NOT CHANGED AND PREVIOUS DISCUSSION CAN BE FOUND BELOW. && .PREV DISCUSSION... /ISSUED 342 PM CST THU FEB 21 2008/ SYNOPSIS... WARM FRONT CONTINUES TO MOVE NORTHWARD...AS DEPICTED BY EAST-WEST BAND OF CONVECTION ACROSS SOUTHERN MISSISSIPPI. SOUTH OF THIS BOUNDARY...TEMPS GENERALLY HAVE WARMED INTO THE 70S...AND LOWER CLOUDS HAVE THINNED OUT TEMPORARILY. THIS MAY ALLOW REDEVELOPMENT OF CONVECTION...SO WILL LEAVE TORNADO WATCH 70 UP WHERE IT IS AT. SHORT TERM... CURRENT WARM FRONTAL CONVECTION SHOULD MOVE NORTH OF THE CWA IN THE NEXT FEW HOURS. NEXT IMPULSE APPEARS TO BE LIFTING THROUGH SOUTH TEXAS AT THIS TIME. THIS SHOULD REACH OUR AREA WELL AFTER 00Z. SEVERE WEATHER PARAMETERS STILL IN PLACE...ALTHOUGH ANY SOUTHWESTERLY COMPONENT OF SURFACE WINDS WOULD REDUCE TORNADO THREAT...AS FORECAST SOUNDINGS ABOVE 2000 FEET PRETTY MUCH UNIDIRECTIONAL. WILL CONTINUE MENTION OF SEVERE IN THE ZONES FOR TONIGHT...SINCE IT WAS ALREADY IN THERE. WITH MOST AREAS BEING DRY THIS EVENING...HAVE LOWERED POPS INTO THE LIKELY RANGE. LOW TEMPERATURES WILL BE A BATTLE TONIGHT. IF SURFACE WAVE DRAGS MOISTURE BOUNDARY THROUGH...AS FORECAST...CURRENT LOW TEMPERATURE FORECAST SHOULD HOLD. IF BOUNDARY REMAINS WEST OF THE AREA...MOST TEMPS WOULD REMAIN IN THE UPPER 60S. MAIN PRECIPITATION AREA SHOULD SHIFT EAST OF THE CWA DURING THE MORNING HOURS...AND WILL CARRY CHANCE POPS...AS THERE IS SOME POTENTIAL FOR PRECIPITATION TO BE ENTIRELY OUT OF THE AREA BEFORE 12Z. THIS WILL NOT BE A COLD FRONTAL PASSAGE...AS THAT WOULD NOT PASS THROUGH UNTIL NORTHERN STREAM TROF PASSES TO THE EAST. THIS SHOULD OCCUR FRIDAY NIGHT. A VERY SMALL CHANCE OF PRECIPITATION FOR EASTERN PORTIONS FRIDAY NIGHT. DRY WEATHER FOR REMAINDER OF WEEKEND AFTER NORTHERN STREAM PASSAGE. COOLER AIR WILL REMAIN NORTH AND WEST OF THE AREA THROUGH THE DAY ON FRIDAY...WITH ABOVE NORMAL TEMPERATURES. MAV TEMPS ARE REASONABLE AND ACCEPTED. HAVE TRENDED TOWARD THE COOLER GUIDANCE FOR FRIDAY NIGHT INTO SUNDAY. 35 LONG TERM... ONLY ONE PRECIP EVENT IN THE EXTENDED AND THIS APPEARS TO BE MONDAY NIGHT AND TUESDAY. STRONG NORTHERN STREAM TROF TO MOVE ACROSS THE OHIO VALLEY DURING THIS PERIOD AND SURFACE PRESSURE FORECAST WOULD BRING FRONT THROUGH DURING THE DAYTIME HOURS ON TUESDAY. ECMWF AND GFS FAIRLY SIMILAR ON TIMING OF PASSAGE. WILL CARRY CHANCE OF THUNDERSTORMS DURING THIS TIME PERIOD. WILL NOT GO LIKELY AT THIS TIME UNTIL CONFIDENCE IS HIGHER ON A PARTICULAR 12 HOUR TIME PERIOD FOR THE PRECIPITATION EVENT. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH FRONTAL PASSAGE...THEN ABOUT 10 DEGREES BELOW NORMAL FOR ABOUT 24 HOURS...THEN BACK TO NEAR NORMAL FOR THE END OF THE WEEK. 35 AVIATION... WARM FRONT APPEARED TO EXTEND FROM WEST CENTRAL LA TO JUST NORTH OF KBTR TO JUST INLAND ON THE MS COAST. NORTH OF THE WARM FRONT...LOW STRATUS AND/OR FOG CONTINUED TO AFFECT KMCB AS OF 21Z. FRONTAL BOUNDARY SHOULD CONTINUE TO LIFT NORTH ACROSS SOUTH MS...HOWEVER... LOW STRATUS AND LIGHT FOG IS LIKELY TO CONTINUE AROUND KMCB. LOSS OF DAYTIME HEATING AND WARM MOIST AIR MOVING OVER COOL WATER MAY CAUSE FOG AND LOW STRATUS TO FORM ALONG THE COAST AND OVER LAKE PONTCHARTRAIN WHICH WILL IMPACT THE TERMINALS AT KHUM...KMSY... KNEW...KASD...KGPT...AND KPQL MAINLY LATE TONIGHT. SHOWERS AND THUNDERSTORMS HAVE BEEN LIFTING NORTH WITH THE WARM FRONT...SO THE MAIN SHOWER AND THUNDERSTORM THREAT WILL BE LATE TONIGHT INTO FRIDAY MORNING AS THE COLD FRONT APPROACHES. 22 MARINE... SOUTHERLY WINDS NEAR 15 KNOTS MAY INCREASE TO 15 TO 20 KNOTS OVER THE COASTAL WATERS AS THE SURFACE LOW MOVES INTO THE LOWER MS VALLEY. SHOWERS AND THUNDERSTORMS HAD MOVED WELL INLAND THIS AFTERNOON...BUT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...IS EXPECTED TO IMPACT THE MARINE AREA LATE TONIGHT INTO FRIDAY MORNING. THE COLD FRONT WILL MOVE THROUGH LATE FRIDAY INTO FRIDAY NIGHT. NORTHERLY WINDS BEHIND THE FRONT ARE ONLY EXPECTED TO TOP OUT AROUND 15 KNOTS FOR A FEW HOURS ACROSS THE COASTAL WATERS SATURDAY MORNING. OTHERWISE...WINDS WILL BE GENERALLY 10 KNOTS OR LESS THIS WEEKEND. 22 && .PRELIMINARY POINT TEMPS/POPS... MCB 55 75 50 65 / 70 40 10 10 BTR 65 76 53 70 / 70 30 10 10 MSY 65 76 55 68 / 70 50 20 10 GPT 62 75 54 68 / 70 50 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 21, 9:10 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 910 PM CST THU FEB 21 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-230315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 910 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI GENERALLY ALONG AND NORTH OF A LINE FROM MORGAN CITY TO HAMMOND TO BOGALUSA UNTIL 4 AM CST. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST LOUISIANA...SOUTHERN MISSISSIPPI AND THE ADJACENT COASTAL WATERS OVERNIGHT. LOW PRESSURE WILL BE MOVING NORTHEAST ACROSS TEXAS AND NORTHERN LOUISIANA OVERNIGHT...AND WILL BRING AN AREA OF THUNDERSTORMS ACROSS THE AREA. DAMAGING WINDS...PENNY SIZE HAIL...FREQUENT LIGHTNING AND ISOLATED TORNADOES WILL BE POSSIBLE. VERY HEAVY RAINFALL WILL BE POSSIBLE WITH 1 TO 3 INCHES OF RAIN POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING AS TONIGHTS THUNDERSTORMS MOVE OUT OF THE AREA. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON TUESDAY. SOME THUNDERSTORMS ASSOCIATED WITH THIS FRONT COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND PUBLIC SAFETY OFFICIALS ARE ALREADY ACTIVE IN THE BATON ROUGE AREA...AND MAY NEED TO BE ACTIVATED ELSEWHERE OVERNIGHT.
In the hours before
Special weather statement, Feb 22, 1:59 AM CST, 1 hour 49 minutes before
LAZ034>036-MSZ068-069-220900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 AM CST FRI FEB 22 2008 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING INTO EXTREME SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA... AT 155 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM NATCHEZ TO PALMETTO...MOVING NORTHEAST AT 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... BATCHELOR AND WOODVILLE AT 215 AM. MORGANZA AND CROSBY AT 230 AM. NEW ROADS AT 245 AM. GLOSTER AND WAKEFIELD AT 300 AM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 4 AM CST. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:44 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 31 min |
| Feb 22, 2:44 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 31 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.